Alert archive / Kansas / Frost Advisories in 2013

Frost Advisory 1, NWS Dodge City, KS

April 24, 201324 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Apr 24, 2013, 3:44 AM CDT for 24 counties in Kansas. It took effect at Apr 25, 2013, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 3:44 AM CDT (08:44 UTC)
In effect from
Apr 25, 2013, 4:00 AM CDT
Expired
Apr 25, 2013, 9:00 AM CDT
In force
5 hr
Issued by
NWS Dodge City, KS
All 24 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 20 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS73 KDDC 240844
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
344 AM CDT WED APR 24 2013

...A HARD FREEZE EXPECTED THIS MORNING WITH TEMPERATURES FALLING
BELOW 32 DEGREES POSSIBLE AGAIN THURSDAY MORNING ...

.CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR SUB-FREEZING
TEMPERATURES EARLY THIS MORNING AND AGAIN EARLY THURSDAY MORNING.
TEMPERATURES THIS MORNING WILL RANGE FROM 16 TO NEAR 25 DEGREES.
TONIGHT TEMPERATURES WILL FALL BACK IN THE UPPER 20S TO LOWER 30S
BY EARLY THURSDAY MORNING.

KSZ030-031-043>046-061>066-074>079-241645-
/O.NEW.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/
/O.CON.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
344 AM CDT WED APR 24 2013 /244 AM MDT WED APR 24 2013/

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM
MDT/ THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY. 

* TEMPERATURE...TEMPERATURES THIS MORNING WILL RANGE FROM 16 TO 25
  DEGREES. LOWS EARLY THURSDAY MORNING WILL RANGE FROM 28 TO NEAR 32
  DEGREES.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. IN ADDITION... MANY LOW
  TEMPERATURE RECORDS WILL BE ESTABLISHED EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. SENSITIVE OUTDOOR PLANTS SHOULD BE
BROUGHT INDOORS. SPRINKLER SYSTEMS SHOULD BE SHUT OFF TO PREVENT
POSSIBLE DAMAGE TO THE SPRINKLERS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ080-081-084>090-241300-
/O.CON.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
344 AM CDT WED APR 24 2013

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* TEMPERATURE...MINIMUM TEMPERATURES 20 TO 25 DEGREES.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. IN ADDITION... MANY LOW
  TEMPERATURE RECORDS WILL BE ESTABLISHED EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. SENSITIVE OUTDOOR PLANTS SHOULD BE
BROUGHT INDOORS. SPRINKLER SYSTEMS SHOULD BE SHUT OFF TO PREVENT
POSSIBLE DAMAGE TO THE SPRINKLERS.

&&

$$
5 follow-up statements
646 
WWUS73 KDDC 241252
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
752 AM CDT WED APR 24 2013

...TEMPERATURES BETWEEN 28 AND 32 DEGREES ARE POSSIBLE OVERNIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR SUB-FREEZING
TEMPERATURES THURSDAY MORNING. TEMPERATURES TONIGHT ARE EXPECTED
TO FALL TO THE UPPER 20S TO LOWER 30S.

KSZ030-031-043>046-061>066-074>079-242100-
/O.EXP.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/
/O.CON.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
752 AM CDT WED APR 24 2013 /652 AM MDT WED APR 24 2013/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...
...HARD FREEZE WARNING WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

* TEMPERATURE...LOWS EARLY THURSDAY MORNING WILL RANGE FROM 28 TO
  NEAR 32 DEGREES.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ080-081-084>090-241400-
/O.EXP.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
752 AM CDT WED APR 24 2013

...HARD FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

$$

42
995 
WWUS73 KDDC 242018
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CDT WED APR 24 2013

...FROST DEVELOPMENT POSSIBLE TONIGHT...

.CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS WILL SET THE
STAGE FOR SUB-FREEZING TEMPERATURES LATE TONIGHT. TEMPERATURES
ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S WITH
POTENTIAL FROST DEVELOPMENT TOWARD SUNRISE.

KSZ080-081-087>090-250430-
/O.EXA.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/
KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
318 PM CDT WED APR 24 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE...LOWS EARLY THURSDAY MORNING WILL RANGE FROM THE
  UPPER 20S TO THE LOWER 30S.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ030-031-043>046-061>066-074>079-250430-
/O.CON.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
318 PM CDT WED APR 24 2013 /218 PM MDT WED APR 24 2013/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* TEMPERATURE...LOWS EARLY THURSDAY MORNING WILL RANGE FROM THE
  UPPER 20S TO THE LOWER 30S.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
337 
WWUS73 KDDC 242135
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
435 PM CDT WED APR 24 2013

...FROST DEVELOPMENT POSSIBLE TONIGHT...

.CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS WILL SET THE STAGE
FOR SUB-FREEZING TEMPERATURES THROUGH THE OVERNIGHT HOURS. TEMPERATURES
ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S WITH POTENTIAL
FROST DEVELOPMENT TOWARD SUNRISE.

KSZ030-031-043>046-061>066-074>081-087>090-251400-
/O.CON.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
435 PM CDT WED APR 24 2013 /335 PM MDT WED APR 24 2013/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* TIMING...FROM 4 AM CDT TO 8 AM CDT THURSDAY.

* TEMPERATURE...MINIMUM TEMPERATURES EARLY THURSDAY MORNING WILL
  RANGE FROM THE UPPER 20S TO THE LOWER 30S.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SUGDEN
514 
WWUS73 KDDC 250900
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
400 AM CDT THU APR 25 2013

...FROST DEVELOPMENT LIKELY THIS MORNING...

.MOSTLY CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS WILL SET
THE STAGE FOR SUB-FREEZING TEMPERATURES EARLY THIS MORNING. TEMPERATURES
ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S WITH
POTENTIAL FROST DEVELOPMENT TOWARD SUNRISE.

KSZ030-031-043>046-061>066-074>081-087>090-251400-
/O.CON.KDDC.FR.Y.0001.000000T0000Z-130425T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
400 AM CDT THU APR 25 2013 /300 AM MDT THU APR 25 2013/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TIMING...FROM 4 AM CDT TO 8 AM CDT.

* TEMPERATURE...TEMPERATURES EARLY THIS MORNING WILL RANGE FROM
  THE UPPER 20S TO THE LOWER 30S.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
  BROUGHT INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
157 
WWUS73 KDDC 251339
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
839 AM CDT THU APR 25 2013

...CONDITIONS FOR POTENTIAL FROST ENDING...

.TEMPERATURES HAVE CLIMBED WELL ABOVE FREEZING SINCE SUNRISE
REDUCING ANY AREAS OF FROST THAT DEVELOPED OVERNIGHT.

KSZ030-031-043>046-061>066-074>081-087>090-251445-
/O.EXP.KDDC.FR.Y.0001.000000T0000Z-130425T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
839 AM CDT THU APR 25 2013 /739 AM MDT THU APR 25 2013/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING. THEREFORE, THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

32

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:07 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 24, 3:07 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 AM CDT WED APR 24 2013

...UPDATED LONG TERM SECTION...

.SYNOPSIS...
ISSUED AT 1204 AM CDT WED APR 24 2013

A 00Z WEDNESDAY A 300MB +110KT JET STRETCHED FROM NORTHEAST NEW
MEXICO INTO WESTERN IOWA WITH THE RIGHT ENTRANCE REGION OF THIS
UPPER JET APPEARING TO BE LOCATED ACROSS WESTERN OKLAHOMA. A 500MB
TROUGH/BAROCLINIC ZONE EXTENDED FROM NORTHEASTERN NEBRASKA ACROSS
NORTHWEST KANSAS INTO NORTHERN NEW MEXICO WITH 50 TO 60METER HEIGHT
FALLS REPORTED WEST OF THIS UPPER TROUGH. FURTHER UPSTREAM THERE
WAS ANOTHER 500MB THERMAL TROUGH PRESENT ACROSS SOUTHWEST MONTANA
AND SOUTHERN IDAHO. AT THE 700MB LEVEL AN AREA OF MOISTURE WAS
LOCATED NEAR THE 700MB BAROCLINIC ZONE THAT EXTENDED FROM THE
PANHANDLE OF TEXAS INTO EASTERN KANSAS. AT THE SURFACE AND 850MB
LEVEL AN AREA OF HIGH PRESSURE WAS LOCATED ACROSS WESTERN
KANSAS/EASTERN COLORADO. WESTERLY FLOW IN THE LOWER LEVELS WERE
ADVECTING LOWER DEWPOINTS INTO WESTERN KANSAS. SATELLITE IMAGE
FROM EARLIER THIS EVENING WAS INDICATING CLEARING SKIES DEVELOPING
WEST OF THE 500MB TROUGH AS IT MOVES EAST ACROSS WESTERN KANSAS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 201 AM CDT WED APR 24 2013

NAM AND GFS WERE IN GOOD AGREEMENT TODAY WITH AN AREA OF HIGH
PRESSURE MOVING SOUTHEAST ACROSS THE TEXAS PANHANDLE AND WESTERN
OKLAHOMA TODAY. ANOTHER SURFACE BOUNDARY/COLD FRONT WILL APPROACH
THE AREA FROM THE NORTH LATE TODAY, AND TONIGHT THIS BOUNDARY IS
EXPECTED TO MOVING INTO SOUTHWEST KANSAS. AHEAD OF THIS NEXT
FRONTAL BOUNDARY 925MB TEMPERATURES ARE EXPECTED TO WARM AROUND
13C BASED ON 24HR TEMPERATURE CHANGE FROM 00Z WEDNESDAY TO 00Z
THURSDAY BASED ON THE NAM, GFS, AND ECMWF. 850MB 24HOUR
TEMPERATURE TREND VARIED FROM +9 TO +12C BASED ON THE NAM, GFS,
AND ECMWF. GIVEN THIS AND ONLY SOME HIGH AFTERNOON CIRRUS THE
HIGHS TODAY ARE EXPECTED TO WARM INTO THE MID TO UPPER 50S. A FEW
60 DEGREE TEMPERATURES NOT OUT OF THE QUESTION NEAR THE OKLAHOMA
BORDER LATE TODAY. THE PREVIOUS FORECAST STILL LOOKS ON TRACK SO
WILL STAY CLOSE TO THE PREVIOUS FORECAST FOR HIGHS TODAY. THE
EXCEPTION TO THESE WARM TEMPERATURES TODAY WILL BE ACROSS NORTH
CENTRAL KANSAS WHERE 7AM WEDNESDAY SNOWFALL MAP AND LSRDDC
INDICATED THAT SEVERAL INCHES OF SNOW FELL TUESDAY NIGHT. WILL
THEREFORE UNDERCUT WHAT HE 850MB MIXDOWN TEMPERATURES SUGGEST BY
SEVERAL DEGREES.

TONIGHT LIGHT WINDS CAN BE EXPECTED AS THE SURFACE BOUNDARY
SETTLES INTO SOUTHWEST KANSAS. LIGHT WINDS, MOSTLY CLEAR SKIES,
AND DEWPOINTS IN THE 20S SUPPORTS THE LATEST GUIDANCE WITH LOWS
RANGING FROM THE UPPER 20S TO LOWER 30S. GIVEN THESE EARLY MORNING
TEMPERATURES WILL GO AHEAD AN ISSUE FROST ADVISORY ALONG AND NORTH
OF A JOHNSON CITY TO DODGE CITY TO STAFFORD LINE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 306 AM CDT WED APR 24 2013

MODELS CONTINUE TO TO SUGGEST AN UPPER LEVEL TROUGH MOVING INTO THE
DESERT SOUTHWEST THURSDAY, THEN LIFTING NORTHEAST ACROSS THE
SOUTHERN ROCKIES THURSDAY NIGHT. LEE TROUGHING WILL DEVELOP AND
INTENSIFY AS THIS FEATURE APPROACHES WITH BREEZY CONDITIONS
ANTICIPATED THURSDAY AFTERNOON INTO FRIDAY MORNING. SURFACE HIGH
PRESSURE IS ALSO EXPECTED TO SHIFT FROM THE CENTRAL PLAINS INTO THE
MISSISSIPPI RIVER VALLEY AS THIS SHORTWAVE APPROACHES HELPING SET UP
A RETURN FLOW ACROSS THE CENTRAL HIGH PLAINS. LOW LEVEL MOISTURE
WILL ADVECT BACK INTO WESTERN KANSAS WITH H85 DEWPOINTS IN EXCESS OF
5C NUDGING NORTHWARD INTO SOUTH CENTRAL AND SOUTHWEST KANSAS. ALONG
WITH SOME UPSLOPING, THIS WILL PROVIDE INCREASED LIFT IN THE LOWER
LEVELS. ALTHOUGH INSTABILITY WILL BE SLOW TO INCREASE, DYNAMIC
SUPPORT ALOFT WILL BE FAVORABLE ENOUGH TO SUPPORT SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHWESTERN KANSAS LATE
THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME WITH THIS SYSTEM. DRIER CONDITIONS ARE THEN ANTICIPATED THROUGH
THE WEEKEND AS A MORE ZONAL FLOW ALOFT SETS UP ACROSS THE WESTERN
HIGH PLAINS. THE NEXT STORM SYSTEM MAY AFFECT THE HIGH PLAINS EARLY
NEXT WEEK AS A PIECE OF UPPER LEVEL ENERGY MOVES IN FROM THE WEST.

AS FOR TEMPERATURES, HIGHS THURSDAY AND FRIDAY LOOK TO RANGE FROM
THE MID 60S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH LOWER 70S
ACROSS THE KS/CO BORDER. LOWS FRIDAY AND SATURDAY MORNING ARE
EXPECTED TO DIP INTO THE 40S. HIGHS THIS WEEKEND INTO MONDAY ARE
FORECASTED TO REACH INTO THE UPPER 70S AND LOWER 80S WITH LOWER 70S
FOR HIGHS ON TUESDAY. LOWS WILL GENERALLY RANGE FROM THE UPPER 40S
TO MID 50S SUNDAY MORNING THROUGH TUESDAY MORNING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1204 AM CDT WED APR 24 2013

UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE CENTRAL HIGH PLAINS
OVERNIGHT AS AN AREA OF HIGH PRESSURE AT THE SURFACE CROSSES
SOUTHWEST KANSAS. BASED ON SATELLITE LOOP AND BUFR SOUNDINGS THE
SKIES WILL CLEAR FROM WEST TO EAST OVERNIGHT AS A LIGHT WEST WIND
DEVELOPS. LOW LEVEL MOISTURE CURRENTLY FORECAST TO BE VERY SHALLOW
AND GIVEN THE PREVAILING WIND DIRECTION REDUCED VISIBILITIES ARE
NOT ANTICIPATED. WESTERLY WINDS AT 10KTS OR LESS CAN BE EXPECTED
THROUGH WEDNESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  58  32  68  46 /   0   0  10  40
GCK  58  30  69  45 /   0   0  10  30
EHA  59  34  69  46 /   0   0  10  20
LBL  60  32  70  46 /   0   0  10  30
HYS  54  29  66  45 /   0   0  10  30
P28  59  33  66  47 /   0   0  10  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING FOR
KSZ030-031-043>046-061>066-074>081-084>090.

FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/
THURSDAY FOR KSZ030-031-043>046-061>066-074>079.

&&

SYNOPSIS...BURGERT
SHORT TERM...BURGERT
LONG TERM...HOVORKA_42
AVIATION...BURGERT
Hazardous weather outlook, Apr 23, 7:10 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
710 PM CDT TUE APR 23 2013

KSZ030-031-043>046-061>066-074>081-084>090-250000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
710 PM CDT TUE APR 23 2013 /610 PM MDT TUE APR 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

A HARD FREEZE WARNING IS IN EFFECT FOR THE ENTIRE REGION FOR THE REST
OF THIS EVENING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HARD FREEZE WARNING IS IN EFFECT UNTIL 8 AM CDT WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY EVENING THROUGH FRIDAY
EVENING. A SECOND CHANCE FOR THUNDERSTORMS IS FORECAST NEXT MONDAY AND
TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

SUGDEN

Nearby

Frost Advisories in Kansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.